Texas, 2019Drought in Texas, December 1 to 31, 2019
December 1 to 31, 2019 · NWS SJT · 1 event in 1 county or zone
Much needed rainfall in December eliminated most of the severe drought across the region except for a small area in McCulloch County and adjacent counties.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Much needed rainfall in December eliminated most of the severe drought across the region except for a small area in McCulloch County and adjacent counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 10:47 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 30, 10:47 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1047 PM CST Sat Nov 30 2019
.AVIATION...
/06Z TAFS/
Expect VFR conditions to continue, through at least 06Z Monday.
&&
.PREV DISCUSSION... /issued 548 PM CST Sat Nov 30 2019/
AVIATION...
/00Z TAFS/
Look for VFR conditions to continue, for the next 24 hours. Gusty
winds this evening will diminish, over the next few hours.
PREV DISCUSSION... /issued 232 PM CST Sat Nov 30 2019/
SHORT TERM...
(Tonight and Sunday)
Strong gusty west to northwest winds in the Big Country and northern
Concho Valley will partially decouple and weaken towards sunset.
Good radiational cooling condition will be place overnight with
clear skies and a dry atmosphere. Most areas will remain above
freezing, but protected areas may slip below 32 degrees.
A weak cold front will move in early Sunday with northwest to north
winds 10 mph or less. Highs will range from mid 50s Big country to
lower 60s along the I-10 corridor.
LONG TERM...
(Sunday night through Saturday)
The beginning of the long term period will start out chilly as
excellent radiational conditions set up with high pressure
overhead. Overnight lows Sunday night/Monday morning will be in
the upper 20s to lower 30s. As the high pressure shifts east to
start the week, winds will become more southerly and then
additionally upper level ridging will build over the region. This
will all lead to a warming trend. A weak (and dry) front is
progged to push through late Tuesday, with only slightly cooler
temps behind it (still above normal).
Our next shortwave and associated surface front is then expected
to approach and cross the region late Thursday. However, rain
chances still look minimal (any slight chances look to be confined
to the northeastern Big Country) as the best energy is progged to
remain north and east of the area. As the surface front pushes
through the region, temps will cool down a bit for Friday and
Saturday (bringing them closer to normal).
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 35 56 32 61 / 0 0 0 0
San Angelo 35 61 30 66 / 0 0 0 0
Junction 38 63 29 66 / 0 0 0 0
Brownwood 35 58 29 62 / 0 0 0 0
Sweetwater 35 54 34 61 / 0 0 0 0
Ozona 36 61 29 63 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 30, 1:28 PM CST, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
128 PM CST Sat Nov 30 2019
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
128 PM CST Sat Nov 30 2019
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Strong breezy west to northwest winds, generally along and north
of a San Angelo to Brownwood line, will elevate fire weather
conditions this afternoon. Motorists in the Big Country,
especially those on north to south highways, should use extra
caution, and be alert for sudden gusts of wind.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Brown
- When
- December 1, 12:00 AM CST to December 31, 12:00 AM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
A small area of severe drought continued across northern McCulloch County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, December 1 to 2, 20191 death · $50,000 · 3 events
- Ice Storm in Maryland, December 1, 201910 injured · 1 event
- Winter Storm and Lakeshore Flood in Wisconsin, December 1, 2019$85,000 · 25 events
- Ice Storm in Michigan, December 1, 2019$110,000 · 3 events
- Debris Flows and Flooding in California, December 1 to 5, 201954 kt wind · 52 events
- Winter Storm in Michigan, December 1, 2019$100,000 · 2 events
- Blizzard and Winter Storm in Nebraska, December 1, 2019$50,000 · 10 events
- Heavy Snow and Winter Weather in New York, December 1 to 3, 201927 events
- Winter Storm and Winter Weather in Vermont, December 1 to 2, 2019$30,000 · 3 events
- Winter Storm in South Dakota, December 1, 201924 events
- Winter Storm and Winter Weather in South Dakota, December 1, 201922 events
- Debris Flow and Heavy Snow in California, December 1 to 3, 201920 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 870332.